Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 63, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2010, 12:47 AM CDT for Knox County, Lewis County, Missouri. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2010, 12:47 AM CDT (05:47 UTC)
- Expired
- May 7, 2010, 1:30 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 197 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 1:12 AM CDT | TSTM WND DMG | 2 Se Edina, MO | LAW ENFORCEMENT REPORTS NUMEROUS TREES AND POWER LINES DOWN SOUTHEAST OF EDINA. |
| May 7, 1:12 AM CDT | TSTM WND DMG | Edina, MO | POWER POLE KNOCKED OVER ON ROUTE T SOUTH OF HIGHWAY 6. THIS IS SOUTHEAST OF EDINA. |
| May 7, 1:14 AM CDT | TSTM WND GST 40 | Edina, MO | |
| May 7, 1:14 AM CDT | HAIL 0.25 | Edina, MO | |
| May 7, 1:24 AM CDT | HAIL 0.25 | 5 Ene Baring, MO | |
| May 7, 1:25 AM CDT | TSTM WND GST 40 | Edina, MO | COUNTY DISPATCH ALSO OBSERVED HAIL...BUT NOT SURE OF SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS53 KLSX 070547
SVRLSX
MOC103-111-070630-
/O.NEW.KLSX.SV.W.0063.100507T0547Z-100507T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CDT FRI MAY 7 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
NORTHERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 130 AM CDT
* AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BRASHEAR...OR 10 MILES NORTHEAST OF LA
PLATA...AND MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...GREENSBURG...KNOX CITY...COLONY...LA BELLE...LEWISTOWN...
HURDLAND...NOVELTY...BARING AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4030 9195 4026 9194 4025 9150 4015 9151
3996 9234 4009 9236 4030 9236 4031 9235
TIME...MOT...LOC 0547Z 251DEG 59KT 4017 9234
WIND...HAIL <50MPH 1.50IN
$$
CVKING3 follow-up statements
787
WWUS53 KLSX 070601
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CDT FRI MAY 7 2010
MOC103-111-070630-
/O.CON.KLSX.SV.W.0063.000000T0000Z-100507T0630Z/
LEWIS MO-KNOX MO-
101 AM CDT FRI MAY 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN KNOX
AND NORTHERN LEWIS COUNTIES UNTIL 130 AM CDT...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL
AND WIND GUSTS TO 45 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
EDINA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
EDINA...GREENSBURG...KNOX CITY...COLONY...LA BELLE AND BARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4030 9195 4026 9194 4025 9150 4015 9151
4014 9156 4007 9236 4030 9236 4031 9235
TIME...MOT...LOC 0601Z 249DEG 40KT 4020 9223
WIND...HAIL <50MPH 1.50IN
$$
CVKING416
WWUS53 KLSX 070619
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CDT FRI MAY 7 2010
MOC103-111-070630-
/O.CON.KLSX.SV.W.0063.000000T0000Z-100507T0630Z/
LEWIS MO-KNOX MO-
119 AM CDT FRI MAY 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX AND NORTHERN LEWIS COUNTIES UNTIL 130 AM CDT...
AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL
AND WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED NEAR COLONY...OR 10
MILES NORTHEAST OF EDINA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLONY AND RURAL AREAS OF EXTREME NORTHEASTERN KNOX AND
NORTHWESTERN LEWIS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4013 9215 4030 9216 4030 9195 4026 9194
4025 9150 4015 9151
TIME...MOT...LOC 0619Z 252DEG 39KT 4024 9198
WIND...HAIL <50MPH 1.50IN
$$
CVKING502
WWUS53 KLSX 070629
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
129 AM CDT FRI MAY 7 2010
MOC103-111-070639-
/O.EXP.KLSX.SV.W.0063.000000T0000Z-100507T0630Z/
LEWIS MO-KNOX MO-
129 AM CDT FRI MAY 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX AND NORTHERN
LEWIS COUNTIES WILL EXPIRE AT 130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4013 9215 4030 9216 4030 9195 4026 9194
4025 9150 4015 9151
TIME...MOT...LOC 0629Z 252DEG 39KT 4018 9181
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:10 AM CDT, 37 minutes earlier.
Area forecast discussion, May 7, 12:10 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1210 AM CDT FRI MAY 7 2010 .DISCUSSION... /346 PM CDT THU MAY 6 2010/ LOW PRESSURE DEVELOPING OVER SOUTHEAST COLORADO IS PRODUCING A WARM FRONT WHICH HAS BEEN MOVING STEADILY NORTHWARD THROUGH ARKANSAS AND OKLAHOMA INTO KANSAS AND SOUTHWEST MISSOURI. ATMOSPHERE IS BECOMING PROGRESSIVELY UNSTABLE ALONG AND SOUTH OF THE FRONT. SOME OF THIS INSTABILITY WILL RIDE UP INTO NORTHERN MISSOURI THIS EVENING AS THE LOW LEVEL JET INCREASES AND WE SHOULD SEE THUNDERSTORMS BREAK OUT OVER NORTHWEST MISSOURI/SOUTHERN IOWA DURING THE EARLY EVENING HOURS. STRONG 0-6KM SHEAR COMBINED WITH MUCAPES IN EXCESS OF 1000 J/KG SHOULD BE ENOUGH TO PRODUCE STRONG THUNDERSTORMS...POSSIBLY STRONG ENOUGH TO PRODUCE SOME LARGE HAIL OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THINK CONVECTION WILL BE BE CONFINED TO NORTHERN PORTIONS OF THE AREA WHERE THE LLJ IS FOCUSED. INDEED...THERE'S A TREMENDOUS AMOUNT OF MCON FOCUSED ON THE 850MB FRONT. NOT SURE IF THE MCON IS PRODUCING THE CONVECTION OR CONVECTIVE FEEDBACK IS PRODUCING THE MCON...BUT THERE'S DEFIANTLY A LOT OF GOOD FORCING TO BE HAD UP IN NORTHERN MISSOURI TONIGHT. LOW PRESSURE WILL MOVE OUT OF THE PLAINS AND JUST NORTH OF ST LOUIS ON FRIDAY DRAGGING A COLD FRONT BEHIND IT. THINK MOST OF THE PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL STAY NORTH OF THE BI-STATE REGION AS SOUNDINGS ARE FAIRLY WELL CAPPED. HOWEVER...MODELS ARE PRINTING OUT SOME LIGHT QPF ASSOCIATED WITH THE FROPA. WILL HAVE TO WATCH THIS CLOSELY SINCE THE MODELS ARE FORECASTING SBCAPE BETWEEN 1500-2000 J/KG WITH THE FRONT IN THE AFTERNOON AS IT PASSES SOUTHEAST OF THE ST LOUIS METRO AREA INTO SOUTHERN MISSOURI AND ILLINOIS. FORECAST SOUNDINGS ARE STILL SHOWING A FAIRLY STOUT CAPPING INVERSION EARLY IN THE DAY...BUT THERE MIGHT BE ENOUGH FORCING TO GET STORMS GOING IN THE AFTERNOON. SEASONABLY COOL WEATHER WILL BUILD INTO THE REGION BEHIND THE FRONT FOR THE WEEKEND. A STRONG CANADIAN HIGH PRESSURE SYSTEM SHOULD KEEP US COOL AND DRY FOR SATURDAY AND MOST OF SUNDAY. COULD SEE A FEW SHOWERS LATE SUNDAY AFTERNOON AS WARM ADVECTION RESUMES ALOFT AHEAD OF THE NEXT SYSTEM. NEXT WEEK IS SHAPING UP TO BE WET...WITH SEVERAL PERIODS OF OF RAIN POTENTIALLY STARTING AS EARLY AS SUNDAY NIGHT. A PERSISTENT LONGWAVE TROF OVER THE WESTERN 1/3 OF THE CONUS WILL BE THE PRIMARY CULPRIT BEHIND THIS WET WEATHER. SEVERAL SHORTWAVES EJECT THROUGH THE PLAINS INTO THE MIDWEST IN THE SOUTHWEST FLOW WHICH WILL BE PERSISTENT OVER THE REGION THROUGH THE WEEK. THE FIRST WILL COME OUT ON MONDAY...BRINGING US THE CHANCE FOR WARM ADVECTION STORMS AHEAD OF IT SUNDAY NIGHT...AND DURING THE DAY ON MONDAY. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE STORM SHOULD BE WINDING UP OVER THE CENTRAL PLAINS ON TUESDAY MORNING...AND THE ASSOCIATED COLD FRONT WILL PUSH INTO MISSOURI TUESDAY AFTERNOON OR EVENING. THERE...THE GFS AND ECMWF PART WAYS. THE GFS PUSHES THE COLD FRONT FURTHER SOUTH INTO THE LOWER MISSISSIPPI VALLEY WHILE THE ECMWF STALLS IT OUT OVER OUR AREA. I THINK THE ECMWF'S SOLUTION IS MORE LIKELY SINCE BOTH MODELS ACTUALLY KEEP RIDGING OVER THE EASTERN GULF OF MEXICO AND THE TENNESSEE VALLEY IN THE MID AND UPPER LEVELS RATHER THAN DEEPENING A TROF OVER THOSE AREAS WHICH WOULD TEND TO PUSH COOLER AND DRIER AIR INTO THE MIDWEST. ADDITIONALLY...THE MEAN TROF OUT OVER THE ROCKIES DEEPENS WHICH WOULD ALSO TEND TO KEEP THE FRONT FURTHER NORTH RATHER THAN LET IT PROCEED INTO THE LOWER MISSISSIPPI VALLEY. THIS PATTERN USUALLY MEANS 'BUSY' IN MAY...SO HAVE KEPT RAIN IN THE FORECAST THROUGH DAY 7. CARNEY && .AVIATION... /1153 PM CDT THU MAY 6 2010/ ELEVATED THUNDERSTORMS HAVE BLOSSOMED ACROSS NRN MO AND NRN KS IN THE LAST 2-3HRS IN RESPONSE TO STG WAA/LIFT VIA THE SSWLY LLJ. SRN EXTENT OF THUNDER IS STILL IN QUESTION. HAVE ENOUGH CONFIDENCE TO MENTION AT KUIN...BUT NOT ENOUGH FURTHER SOUTH AS WOULD NEED ADDITIONAL SWD DEVELOPMENT FOR ANY IMPACTS AT KCOU. THIS ACTIVITY SHOULD LIFT ENE OF THE AREA DURING THE PREDAWN HOURS AS THE WARM FRONT SLOWLY LIFTS NWD. THE COLD FRONT WILL THEN PROGRESS ACROSS THE TAF SITES FROM MID MORNING THROUGH EARLY AFTERNOON ON FRIDAY. SCT-BKN CU WILL DEVELOP AHEAD OF THE COLD FRONT IN THE MORNING WITH SCATTERED THUNDERSTORMS DEVELOP ALONG THE COLD FRONT IN THE AFTERNOON. GUSTY WEST WINDS IN THE WAKE OF THE FRONT. SPECIFICS FOR KSTL... STILL THINK ANY SHOWER/THUNDERSTORM THREAT WILL REMAIN TO THE NORTH OF LAMBERT OVERNIGHT WITH JUST SCT CLOUDS. WARM FRONT WILL LIFT NORTH BEFORE SUNRISE WITH WINDS VEERING TO SOUTHERLY. SCT-BKN CU FROM 3000-4000 FT WILL DEVELOP MID MORNING AND SHOULD DECREASE IN COVERAGE AFTER THE COLD FROPA WITH INCREASING/GUSTY WESTERLY WINDS. CURRENT THINKING REMAINS WITH THE COLD FRONT PASSAGE AROUND 19Z. NOT SURE IF ADDITIONAL SCT THUNDERSTORMS WILL HAVE DEVELOPED ALONG THE FRONT YET...MAYBE TOO CAPPED. THIS UNCERTAINTY AND LOW ANTICIPATED COVERAGE IF DEVELOPMENT OCCURS...HAVE PRECLUDED ME EXPLICITY MENTIONING ANYTHING MORE THAN A CB CLOUD GROUP. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 6, 3:56 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 356 PM CDT THU MAY 6 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 356 PM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE...PRIMARILY OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY. SOME OF THE STORMS COULD BE SEVERE OVER PARTS OF SOUTHWEST ILLINOIS. AFTER A QUIET WEEKEND...THE CHANCE FOR THUNDERSTORMS WILL RETURN AREA WIDE FROM SUNDAY NIGHT THROUGH NEXT THURSDAY.. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY TONIGHT AND BE READY FOR IMMEDIATE ACTIVATION IF SEVERE WEATHER WATCHES OR WARNINGS ARE ISSUED.. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.